MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; C.A.P. HD DUODENOSCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; C.A.P. HD DUODENOSCOPE
Model Number ED34-I10T-US
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided in this report does not constitute an admission that the device caused or contributed to the reportable event.(b)(4).Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.
 
Event or Problem Description
Pentax medical was made aware of a complaint on 31-oct-2019 stating "operation channel blocked" involving the pentax medical video duodenoscope model ed34-i10t-us, serial number (b)(4).The user also reported "stent stuck in op channel - demo - during the procedure".Pentax medical has made three good faith effort(gfe) attempts to obtain additional information; however, no addition information has been provided.No serious injury or death of a patient or user, or delay in the procedure which would require medical intervention was reported.The loaner duodenoscope was returned for evaluation on 07-nov-2019.During evaluation of the endoscope under service order (b)(4), the pentax medical service repair technician found an "accessory stuck in primary operational channel" confirming the customer's complaint and documenting the following additional findings on 19-nov-2019: passed dry leak test, bending rubber glue pinhole, passed wet leak test, middle light carrying bundle distal cover glass cracked.The device underwent repairs including the following components: deflector operating wire, deflector staycoil, bending rubber, air/water tube, lcb distal cover, deflector lever, objective prism assy, o-ring(0.5x1.3) imp-1.On 09-nov-2020, a device history record(dhr) review for model ed34-i10t-us, serial number (b)(4) was performed under (b)(4), the dhr review confirmed the endoscope was manufactured on 04-jun-2018 under normal conditions, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions and the dates of approval for shipment and actual date shipped were confirmed for 04-jun-2018.Pentax medical model ed34-i10t-us, serial number (b)(4) has been routinely serviced at a pentax facility since the device was put into service on 03-jul-2018.Instructions for use(ifu), includes the following warning section "after using operational/cleaning accessories (e.G., forceps, needles, snares, brushes etc.) with the endoscope, carefully check that all accessories are intact and that no parts have fallen off and become lodged within the endoscope's instrument/suction channel.Furthermore, ensure that any therapeutic devices (e.G., clips, stents, etc.) passed through the channel are accounted for after use.On 06-apr-2016, pentax issued a u.S.Urgent field correction which is an ifu addendum for endoscopes with instrument channels.This addendum covers any operational/cleaning accessories and therapeutic devices which can become lodged in the endoscope's instrument channel.It reminds customers to carefully check that all accessories are intact, that no parts have fallen off and become lodged within the endoscope's instrument/suction channel and to ensure that any therapeutic devices (e.G., clips, stents, balloons, etc.) passed through the instrument channel and are accounted for after use.The duodenoscope was put back into loaner inventory after being approved by final qc on 26-may-2020.

Brand Name
PENTAX
Common Device Name
C.A.P. HD DUODENOSCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
MDR Report Key10840131
Report Number9610877-2020-00220
Device Sequence Number3525644
Product Code FDT
UDI-Device Identifier04961333240142
UDI-Public04961333240142
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K163614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberED34-I10T-US
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2019
Initial Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1